View Full Version : Stopped escitalopram - felt normal for a few days


Toss4n
11-03-15, 02:07 PM
So as per the thread title - switched from cipralex (escitalopram/lexapro) to brintellix after a dosage of 10mg per night for 4 weeks. When I stopped taking the escitalopram I actually felt normal for three days (was able to concentrate and actually got things done - felt great!), but now that I've been on Brintellix (10mg) for a week the positive feelings are starting to go away again. Really confused here as most people seem to have horrible side-effects when going off of most anti-depressants, but my experience was quite different - I actually felt normal for a short period of time! Is this just further proof that my brain is dopamine-deprived, or is there something else going on here? Anyone else with similar experiences? :confused:

Fuzzy12
11-03-15, 03:19 PM
I had discontinuation effects from some anti-depressants but not all of them. When I quit venlafaxine I went a bit hypomanic.

Some anti-depressants can make you really drowsy. Maybe these are the effects of any drowsiness being lifted?

TangledWebs
11-03-15, 04:34 PM
Is this just further proof that my brain is dopamine-deprived, or is there something else going on here? Anyone else with similar experiences? :confused:

I'm not sure if that is proof your brain is dopamine-deprived. Personally, Zoloft does wonders for my depression and anxiety. I'm on the maximum dose. Yeah, my head isn't as clear and my emotions are blunted, but those are common side effects.

ADDinmedicine
11-03-15, 05:11 PM
I ran out of buproprion; my doctor was out of town for about a week and a half.
I felt OK for about three days, then things got worse. I became depressed and started developing mild flu-like symptoms. This changed to generalized aches and pains. I felt like I was on my way to shake hands with the Grim Reaper not only physically but emotionally.

When I restarted the buproprion I took my regular dose. Because it wasn't a starter dose I felt tired and a bit punchy. By day four I was back to normal.

I can get by without my BP meds, statins, allergy meds and even my ADD meds but not my antidepressants.

I had a lot of patients over the years stop their antidepressants on their own without tapering. Quite a few ended up in my waiting room crying. Hopefully I'll never end up on a ventilator. There is only one non-oral antidepressant--a transdermal MAO drug that retails at over $2000 a month. Every time I put a patient on a vent their oral meds stop, including antidepressants. And being on a vent is bad enough.

Pilgrim
11-03-15, 05:21 PM
So as per the thread title - switched from cipralex (escitalopram/lexapro) to brintellix after a dosage of 10mg per night for 4 weeks. When I stopped taking the escitalopram I actually felt normal for three days (was able to concentrate and actually got things done - felt great!), but now that I've been on Brintellix (10mg) for a week the positive feelings are starting to go away again. Really confused here as most people seem to have horrible side-effects when going off of most anti-depressants, but my experience was quite different - I actually felt normal for a short period of time! Is this just further proof that my brain is dopamine-deprived, or is there something else going on here? Anyone else with similar experiences? :confused:

Someone said to me here that stopping anti- depressants cold is like trying to completely stop a freight train.

Unfortunately I learned the hard way stopping cold turkey antidepressant meds. Not recommend.
Don't know much about your med though

Toss4n
11-04-15, 03:28 AM
I had discontinuation effects from some anti-depressants but not all of them. When I quit venlafaxine I went a bit hypomanic.

Some anti-depressants can make you really drowsy. Maybe these are the effects of any drowsiness being lifted?

You are probably right. Did some research and while it is rare, some people get hypomaniac when quitting their ADs. Don't know why I felt "normal", as I wasn't hyper in the least and had no racing thoughts. Maybe my idea of being hypomaniac is a bit extreme? :p

Toss4n
11-04-15, 03:29 AM
Someone said to me here that stopping anti- depressants cold is like trying to completely stop a freight train.

Unfortunately I learned the hard way stopping cold turkey antidepressant meds. Not recommend.
Don't know much about your med though

Didn't get any other side-effects other than feeling great (was only on 10mg, when the maximum dose is 20mg and I was only on them for a month, so quitting from 10mg shouldn't be such a big deal). :) It's rare, but I'm apparently one of the lucky few that get better when quitting.

Toss4n
11-04-15, 03:33 AM
I'm not sure if that is proof your brain is dopamine-deprived. Personally, Zoloft does wonders for my depression and anxiety. I'm on the maximum dose. Yeah, my head isn't as clear and my emotions are blunted, but those are common side effects.

As Fuzzy12 said it was probably just hypomania from quitting the AD. Was just surprised after reading all the negative experiences people have had.

Corina86
11-04-15, 01:57 PM
I felt great after stopping escitalopram. But only for about week. Then the mood-swings began and the feeling that someone was electrocuting my head every couple of hours. And those lasted several weeks. But I still felt better off this drug than on it. It definitely wasn't for me.

Fairshare
11-06-15, 04:43 PM
The first time I quit escitalopram I got brain zaps too, but the medication didn't help at all even after 6 months where I worked the dose up to 20mgs.
The only thing it helped with was triggering a hypomanic episode which led to me going on an adjusted mood stabilising regimen of Lamictal 100mgs twice daily. This was actually helpful.

As to AD med deprivation, I can attest that it's my worst fear whenever I travel.
I only recently had to stay away from home three days longer than expected and didn't take enough meds with me - I really don't like to look like a travelling pharmacy/circus with all the pills, so I only take "enough".
This time enough just didn't cut it, I literally had to slice my meds up in portions, so that I don't go full ape****. So now I'm back home and my meds are staring to work their magic again, albeit slowly as expected in antidepressants and mood stabilisers.